Veterinary questions? Ask a Vet for Answers ASAP
I am sorry to hear you are having a few problems with Benson. Pro-kolin is usually a good treatment for diarrhoea and rarely causes constipation. However, when does have diarrhoea they can often have irritation of the colon/bowel and this can cause spasms (tenesmus). Often this can cause straining and a feeling of needing to toilet but nothing passing. Unless you have seen very firm, dry faeces, I would suspect that he has tenesmus/spasms rather than actually being constipated. If he was not eating then sometimes it also takes a little bit of time for gut movements to speed up again so it may be that not as much faeces is passing through. However, it would be best to have him checked by your vet who prescribed the pro-kolin. Ideally i would recommend another appointment tomorrow and it is OK to monitor tonight.
Often diarrhoea can cause quite severe dehydration which is likely why your vet wanted to keep him in to put him on a drip and rehydrate him. It is good that he is now eating and drinking as normal, but I suspect that the issue is tenesmus/colonic spasms rather than actually constipation. This is common with diarrhoea. You can phone your vet and ask for additional medication to help with this.